Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 10, 2009, 3:30 AM MDT. It took effect at Jul 10, 2009, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2009, 3:30 AM MDT (09:30 UTC)
- In effect from
- Jul 10, 2009, 12:00 PM MDT
- Expired
- Jul 10, 2009, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 100930 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 AM MDT FRI JUL 10 2009 UTZ434-435-101800- /O.NEW.KSLC.FW.W.0003.090710T1800Z-090711T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 330 AM MDT FRI JUL 10 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ALL OF FIRE WEATHER ZONE 434 AND ZONE 435 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ALL OF FIRE WEATHER ZONE 434 AND ZONE 435 BELOW 7000 FEET. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH...ARE EXPECTED TO DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST UTAH THIS AFTERNOON. THESE WINDS...WHEN COMBINED WITH A VERY DRY AIRMASS IN PLACE ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST UTAH THIS AFTERNOON AND EARLY EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AROUND OR SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 101851 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1251 PM MDT FRI JUL 10 2009 UTZ434-435-110400- /O.CON.KSLC.FW.W.0003.000000T0000Z-090711T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 1251 PM MDT FRI JUL 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES BELOW 7000 FEET ACROSS WEST CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 434 AND 435... THE NATIONAL WEATHER SERVICE IS CONTINUING THE RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES BELOW 7000 FEET ACROSS WEST CENTRAL UTAH. THIS INCLUDES FIRE WEATHER ZONES 434 AND 435. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH... ARE DEVELOPING ACROSS WEST CENTRAL AND SOUTHWEST UTAH THIS AFTERNOON. THESE WINDS ALONG WITH A VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST UTAH THIS AFTERNOON AND EARLY EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AROUND OR SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 110351 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 951 PM MDT FRI JUL 10 2009 UTZ434-435-110500- /O.EXP.KSLC.FW.W.0003.000000T0000Z-090711T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 951 PM MDT FRI JUL 10 2009 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR ZONES 434 AND 435... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 434 AND 435. WINDS HAVE DECREASED BELOW CRITERIA THIS EVENING AND WILL CONTINUE TO WEAKEN OVERNIGHT. ALTHOUGH LOW RELATIVE HUMIDITIES REMAIN IN PLACE ACROSS PORTIONS OF THE AREA...INCREASING MOISTURE WILL RESULT IN BETTER HUMIDITY RECOVERIES TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 9, 9:35 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 9, 9:35 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 PM MDT THU JUL 9 2009 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE BUILD EAST OF THE AREA THROUGH THE WEEKEND...ALLOWING MOISTURE TO INCREASE ACROSS UTAH FROM THE SOUTH. AN UPPER LEVEL DISTURBANCE WILL GRAZE THE NORTHERN SECTIONS OF THE FORECAST AREA ON MONDAY. && .DISCUSSION...A DRY SOUTHWEST FLOW WILL REMAIN OVER THE REGION THROUGH TONIGHT...RESULTING IN MOSTLY CLEAR SKIES ACROSS THE CWA. A STRONG MOISTURE GRADIENT EXISTS TO THE SOUTHEAST...AND AS THE FLOW BACKS TO SOUTHERLY ACROSS ARIZONA TOMORROW...EXPECT THE MOISTURE TO PUSH INTO SOUTHERN UTAH. HOWEVER...BUFR SOUNDINGS ARE NOT PARTICULARLY UNSTABLE...SO SLIGHT CHANCE MENTION OF THUNDERSTORMS IN CURRENT FORECAST SEEMS FINE. HOWEVER...ANY THUNDERSTORMS TOMORROW COULD PRODUCE GUSTY WINDS AND LITTLE RAINFALL. MOISTURE WILL CONTINUE TO SPREAD ACROSS THE AREA SATURDAY AND LINGER INTO SUNDAY. THIS WILL BRING INCREASED COVERAGE OF THUNDERSTORMS TO THE AREA. IN ADDITION...A WEAK SHORTWAVE DISTURBANCE IS PROGGED TO CROSS THE AREA ON SATURDAY...PROVIDING SOME ADDITIONAL LIFT FOR THUNDERSTORM DEVELOPMENT. ON SUNDAY...A JET STREAK WILL MOVE ACROSS NORTHWEST UTAH AND COULD BRING BETTER ORGANIZATION TO ANY THUNDERSTORMS THAT DEVELOP ACROSS THE NORTH. THE UPPER LOW CURRENTLY OVER THE PACIFIC NORTHWEST WILL THEN EJECT INLAND AND BRUSH NORTHERN UTAH ON MONDAY...PUSHING A COLD FRONT INTO THE AREA. THIS WILL ALSO SPREAD DRIER AIR IN FROM THE WEST. A RIDGE WILL THEN BUILD OVER THE AREA FOR THE MIDDLE PART OF NEXT WEEK...RETURNING HOT AND DRY CONDITIONS TO THE AREA. WILL UPDATE TO REDUCE CLOUD COVER IN A FEW ZONES FOR TONIGHT. && .AVIATION...NORTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH ABOUT 05Z TONIGHT AT WHICH TIME A TRANSITION TO SOUTHEAST IS EXPECTED. SOUTH WINDS ARE EXPECTED THROUGH FRIDAY AFTERNOON WITH ONLY A 20 PERCENT CHANCE OF SWITCHING TO NORTHWEST AFTER 21Z FRIDAY. && .FIRE WEATHER...BREEZY SOUTHWEST WINDS ARE DECREASING THIS EVENING AND HAVE MOSTLY FALLEN BELOW CRITICAL LEVELS...SO WILL ALLOW THE RED FLAG WARNING TO EXPIRE. THE FLOW BECOMES A BIT MORE SOUTHERLY FRIDAY AND MOISTURE WILL START TO INCREASE ACROSS THE REGION. THIS WILL BRING A THREAT OF MAINLY HIGH BASED THUNDERSTORMS TO SOUTHERN UTAH FRIDAY. THESE WILL SPREAD NORTHWARD SATURDAY WHILE STORMS OVER THE SOUTH BECOME SOMEWHAT WETTER. THE THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES INTO SUNDAY THEN SLOW DRYING IS FORECAST FOR NEXT WEEK. HUMIDITIES WILL REMAIN LOW FRIDAY THEN RISE THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 9, 10:15 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 PM MDT THU JUL 9 2009 UTZ001>016-019>021-517-518-WYZ021-101200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1015 PM MDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT WINDS WILL CONTINUE TO DECREASE ACROSS THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL SPREAD NORTHWARD ACROSS THE REGION THROUGH THE WEEKEND...RESULTING IN A CHANCE FOR THUNDERSTORMS. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS ON FRIDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON SATURDAY AND SUNDAY. DRIER AIR WILL THEN SPREAD BACK INTO THE AREA FROM THE WEST ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.